Alert archive / Virginia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 7, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 20, 2015, 4:15 PM EDT for Halifax County, Virginia; Caswell County, North Carolina. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2015, 4:15 PM EDT (20:15 UTC)
- Expired
- Apr 20, 2015, 4:45 PM EDT
- In force
- 30 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Caswell County, NC, Halifax County, VA
The radar
The Raleigh/Durham radar (KRAX), 110 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 4:17 PM EDT | HAIL 1.75 | Yanceyville, NC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 2:55 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.3 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 654 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
247
WUUS51 KRNK 202015
SVRRNK
NCC033-VAC083-202045-
/O.NEW.KRNK.SV.W.0007.150420T2015Z-150420T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
415 PM EDT MON APR 20 2015
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...
SOUTH CENTRAL HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 445 PM EDT
* AT 415 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HAMER...
MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
YANCEYVILLE...
SEMORA...
HAMER...
ALTON...
AND TOPNOT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3637 7945 3643 7944 3665 7894 3654 7889
3654 7914 3636 7915 3633 7941
TIME...MOT...LOC 2015Z 250DEG 32KT 3642 7929
HAIL...1.25IN
WIND...60MPH
$$
WP2 follow-up statements
814
WWUS51 KRNK 202030
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
430 PM EDT MON APR 20 2015
NCC033-VAC083-202045-
/O.CON.KRNK.SV.W.0007.000000T0000Z-150420T2045Z/
CASWELL NC-HALIFAX VA-
430 PM EDT MON APR 20 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR
NORTHEASTERN CASWELL AND SOUTH CENTRAL HALIFAX COUNTIES...
AT 429 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SEMORA...
MOVING EAST AT 35 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SEMORA...
HAMER...
ALTON...
LEASBURG...
AND HYCO LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM PRODUCED QUARTER SIZED HAIL 4 MILES EAST OF QUICK AT 448
PM. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3642 7929 3646 7930 3665 7894 3654 7889
3653 7914 3636 7915 3638 7926
TIME...MOT...LOC 2029Z 250DEG 32KT 3646 7914
HAIL...1.50IN
WIND...60MPH
$$
WP701
WWUS51 KRNK 202043
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
443 PM EDT MON APR 20 2015
NCC033-VAC083-202052-
/O.EXP.KRNK.SV.W.0007.000000T0000Z-150420T2045Z/
CASWELL NC-HALIFAX VA-
443 PM EDT MON APR 20 2015
...THE SEVERE THUNDERSTORM WARNING FOR
NORTHEASTERN CASWELL AND SOUTH CENTRAL HALIFAX COUNTIES WILL EXPIRE
AT 445 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER...A PORTION
OF THIS STORM WILL ENTER SOUTHERN HALIFAX COUNTY AFFECTING CLUSTER
SPRINGS...VIRGILINA...AND SOUTH BOSTON WITH SMALL HAIL AND GUSTY
WINDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3642 7929 3646 7930 3665 7894 3654 7889
3653 7914 3636 7915 3638 7926
TIME...MOT...LOC 2041Z 250DEG 32KT 3646 7914
$$
WPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 3:26 PM EDT, 49 minutes earlier.
Area forecast discussion, Apr 20, 3:26 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 326 PM EDT MON APR 20 2015 .SYNOPSIS... A COLD FRONT WILL MOVE THROUGH THE REGION THIS EVENING INTO TONIGHT BRINGING SHOWERS AND THUNDERSTORMS TO THE REGION. IN THE WAKE OF THE FRONT...A COOLER...BREEZY...AND SOMEWHAT UNSETTLED PATTERN EXPECTED THROUGH THE MIDDLE OF THE WORKWEEK...WITH THE BEST CHANCE OF MORE SHOWERS AND THUNDERSTORMS ARRIVING WITH ANOTHER FRONT ON WEDNESDAY. && .NEAR TERM /THROUGH TUESDAY/... AS OF 310 PM EDT MONDAY... SEVERE THUNDERSTORM WATCH 89 IS IN EFFECT UNTIL 10 PM THIS EVENING. SHOWERS AND THUNDERSTORMS...SOME STRONG TO SEVERE WILL DEVELOP THIS AFTERNOON INTO TONIGHT AHEAD AND ALONG A COLD FRONT. THE MAIN THREATS ARE FOR THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL...ALONG WITH LOCALLY HEAVY RAIN. THE 18Z RNK SOUNDING SHOWED A CAP AROUND 700 MB THAT WILL BREAK QUICKLY THIS AFTERNOON WITH HEATING AND EXPECTED CAPE ABOVE 1000 J/KG. DEEP LAYER SHEAR OVER 40 KTS AND STRONG UPDRAFTS ARE POSSIBLE LATER THIS AFTERNOON INTO THIS EVENING. REGIONAL WSR88D IMAGE SHOWED STRONG TO SEVERE CONVECTION OVER WESTERN NORTH CAROLINA EXPANDING NORTHEAST INTO OUR AREA. THE COLD FRONT WILL PUSH EAST OF OUR AREA THIS EVENING INTO TONIGHT. STRONG 6H PRESSURE RISES BEHIND THE FRONT WILL BRING BREEZY AND GUSTY WESTERLY WINDS TO THE AREA THIS EVENING INTO TONIGHT. LOW TEMPERATURES TONIGHT WILL DROP INTO THE UPPER 30S IN THE MOUNTAINS TO THE LOWER 50S IN THE PIEDMONT. HIGH PRESSURE WILL BUILD SOUTHEAST INTO OUR AREA TUESDAY. HIGHS TEMPERATURES ON TUESDAY WILL WARM INTO THE LOWER 50S IN THE NORTHWEST MOUNTAINS TO THE LOWER 70S. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... AS OF 214 PM EDT MONDAY... UPPER TROUGH WILL BE SITUATED RIGHT OVER THE AREA TUESDAY NIGHT WITH NEXT SFC FRONT WORKING ACROSS BY WEDNESDAY...THOUGH WITH MORE WNW FLOW ALOFT AND LACK OF SOUTHERLY INFLOW AHEAD OF THIS SYSTEM...MOISTURE WILL BE LIMITED. AS SUCH HAVE LIMITED CHANCE POPS OVER THE MOUNTAINS WITH SOME CHANCE INTO THE NE PIEDMONT OF VA...WITH LESS COVERAGE INTO THE NC PIEDMONT...AS WE SHOULD SEE SOME DOWNSLOPE DRYING AND SHEARING OF THE VERTICAL DEVELOPMENT. JUST ENOUGH INSTABILITY WITH COLDER AIR ALOFT TO MENTION THUNDER IN THE AFTERNOON WEDNESDAY. SHOULD BE A BREEZY DAY WITH HIGHS FROM THE UPPER 50S OVER SE WV TO LOWER 70S SOUTHEAST. WEDNESDAY NIGHT THROUGH THURSDAY WILL BE MAINLY DRY WITH CONTINUED UPPER TROUGH SLIDING ACROSS THE AREA...BUT AXIS SHIFTING MORE OVER THE COAST. NW FLOW MAY KEEP SHOWERS GOING INTO THE MOUNTAINS WED EVENING. UPPER RIDGING ARRIVES OVER THE LOWER MS VALLEY WITH SFC HIGH IN THE TN VALLEY. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... AS OF 130 PM EDT MONDAY... NOT MUCH CHANGE TO THIS FORECAST. HIGH PRESSURE AT THE SFC BUILDS SOUTHEAST FROM THE OHIO VALLEY INTO FRIDAY. A SOUTHERN STREAM LOW ARRIVES OVER THE AR/OK BORDER BY SATURDAY MORNING WITH OVERRUNNING CLOUDS WORKING INTO THE AREA FRIDAY AHEAD OF A WARM FRONT. BY SATURDAY ENOUGH MOISTURE TO ALLOW FOR SHOWERS TO FORM BY SATURDAY MORNING WITH BEST FORCING ACROSS THE CAROLINAS. THIS SYSTEM EXITS BY SAT NIGHT WITH SUNDAY BEING A DRY AND COOL/MILD DAY WITH HIGHS IN THE 50S MOUNTAINS TO 60S EAST. HIGH PRESSURE TO ASSUME POSITION OVER THE OHIO VALLEY INTO THE SRN APPALACHIANS MONDAY TO KEEP THINGS DRY. NEXT SOUTHERN STREAM SYSTEM MAY WORK SOME SHOWERS OUR WAY BY TUESDAY. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... AS OF 140 PM EDT MONDAY... VFR CONDITIONS WILL LOWER THIS AFTERNOON INTO TONIGHT IN CONVECTION TO MVFR AND IFR AHEAD AND ALONG A COLD FRONT. SHOWERS AND THUNDERSTORMS WILL DEVELOP QUICKLY WITH THE COLD FRONT AS IT MOVES EAST ACROSS THE REGION AND EXITS THIS EVENING. THERE IS SLIGHT TO ENHANCED RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO TONIGHT ESPECIALLY EAST OF THE BLUE RIDGE MOUNTAINS. ISOLATED GUSTS AROUND 50 KNOT MAY BE POSSIBLE WITH ANY SEVERE THUNDERSTORM. PRESSURE RISES BEHIND THE FRONT WILL BRING BREEZY AND GUSTY WESTERLY WINDS TO THE AREA THIS EVENING INTO TONIGHT. ALSO THIS EVENING INTO TONIGHT BEHIND THE FRONT...SOME MVFR CEILINGS ARE POSSIBLE IN THE MOUNTAINS. UNCERTAINTY ON HOW LOW CEILINGS WILL GET ONCE THE SHOWERS CLEAR OUT TONIGHT. ANOTHER ISSUE IS THAT ANY LOCATION THAT RECEIVED OVER AN INCH OF RAIN MAY SEE FOG DEVELOPING OVERNIGHT INTO TUESDAY. VFR CONDITIONS SHOULD RETURN LATER TONIGHT AND TUESDAY WITH HIGH PRESSURE BUILDING IN BEHIND THE FRONT WITH A DRIER AIRMASS. EXTENDED AVIATION... THEN THE NEXT CHANCE OF MVFR CONDITIONS AND PRECIPITATION WILL BE IN THE MOUNTAINS ON WEDNESDAY AND THURSDAY. HIGH PRESSURE AT THE SURFACE BUILDS SOUTHEAST FROM THE OHIO VALLEY THURSDAY NIGHT INTO FRIDAY. OVERRUNNING CLOUDS WORKING INTO THE AREA FRIDAY AHEAD OF A WARM FRONT. BY SATURDAY...ENOUGH MOISTURE TO ALLOW FOR SHOWERS TO FORM BY SATURDAY MORNING WITH BEST FORCING ACROSS THE CAROLINAS. && .HYDROLOGY... AS OF 325 PM EDT MONDAY... AFTER THE IMPRESSIVE RAINFALL SINCE YESTERDAY MORNING...WHICH SAW OVER 6 INCHES AT A FEW GAGES IN ALLEGHANY COUNTY NC...RIVERS AND LARGE CREEKS IN THE NEW RIVER AND UPPER ROANOKE VALLEYS HAVE MOSTLY CRESTED OR ARE NEARING CREST THIS AFTERNOON. STAGES ALONG THE MAINSTEM NEW WILL CONTINUE TO RISE DOWNSTREAM FROM RADFORD OVERNIGHT BUT EXPECTING THE NEW TO REMAIN JUST BELOW FLOOD STAGE AT GLEN LYN. RADFORD FLOODING WILL CONTINUE INTO TONIGHT AS WATER FROM ABOVE CLAYTOR LAKE IS PASSED THROUGH. GUIDANCE SUGGESTS THAT WE COULD YET SEE RIVER FLOOD WARNING FOR THE DAN RIVER FROM DANVILLE DOWNSTREAM TO SOUTH BOSTON AND FOE LOWER REACHES OF ROANOKE RIVER BUT MINOR RIVER FLOODING APPEARS TO BE THE WORST CATEGORY TO EXPECT. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...KK NEAR TERM...KK SHORT TERM...WP LONG TERM...WP AVIATION...AMS/KK HYDROLOGY...PC
Hazardous weather outlook, Apr 20, 12:37 PM EDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1237 PM EDT MON APR 20 2015 NCZ004>006-020-VAZ032>035-043>047-058-059-211645- STOKES-ROCKINGHAM-CASWELL-YADKIN-PATRICK-FRANKLIN-BEDFORD-AMHERST- HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 1237 PM EDT MON APR 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. RUNOFF FROM HEAVY RAINS ON SUNDAY AND SUNDAY NIGHT WILL CONTINUE TO PUSH STREAMS...CREEKS...AND SOME MAINSTEM RIVERS OUT OF THEIR BANKS AND MAY PRODUCE SOME FLOODING. THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT THIS AFTERNOON. SOME STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL...ALONG WITH LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ001>003-018-019-VAZ010>013-015>017-211645- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-BLAND-GILES-WYTHE-PULASKI- GRAYSON-CARROLL-FLOYD- 1237 PM EDT MON APR 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. RUNOFF FROM HEAVY RAINS ON SUNDAY AND SUNDAY NIGHT WILL CONTINUE TO PUSH STREAMS...CREEKS...AND SOME MAINSTEM RIVERS OUT OF THEIR BANKS AND PRODUCE SOME FLOODING. THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT THIS AFTERNOON. SOME STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL...ALONG WITH LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ014-018>020-022>024-WVZ044-507-211645- MONTGOMERY-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- MONROE-EASTERN GREENBRIER- 1237 PM EDT MON APR 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT THIS AFTERNOON. SOME STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL...ALONG WITH LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ007-009-WVZ042-043-508-211645- TAZEWELL-SMYTH-MERCER-SUMMERS-WESTERN GREENBRIER- 1237 PM EDT MON APR 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT THIS AFTERNOON. SOME STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL...ALONG WITH LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 20, 3:46 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
346 PM EDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM HAIL NNE EDEN 36.51N 79.74W
04/20/2015 E1.00 INCH ROCKINGHAM NC 911 CALL CENTER
&&
JMORROWLocal storm report, Apr 20, 3:47 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
347 PM EDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM HAIL EDEN 36.51N 79.74W
04/20/2015 E1.00 INCH ROCKINGHAM NC TRAINED SPOTTER
VARIOUS SIZES BUT SOME WERE QUARTER SIZE
&&
JDRLocal storm report, Apr 20, 3:48 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
348 PM EDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM HAIL 1 S EDEN 36.50N 79.74W
04/20/2015 E1.00 INCH ROCKINGHAM NC PUBLIC
&&
JMORROWSpecial weather statement, Apr 20, 4:03 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
403 PM EDT MON APR 20 2015
NCZ001-018-202030-
WATAUGA NC-ASHE NC-
403 PM EDT MON APR 20 2015
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
CENTRAL WATAUGA COUNTY IN NORTHWESTERN NORTH CAROLINA...
SOUTHWESTERN ASHE COUNTY IN NORTHWESTERN NORTH CAROLINA...
* UNTIL 430 PM EDT
* AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR SEVEN DEVILS...MOVING TO THE NORTHEAST
AT 40 MPH.
* PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
BOONE...
TODD...
SUGAR GROVE...
RUTHERWOOD...
AND SILVERSTONE.
THIS INCLUDES APPALACHIAN STATE UNIVERSITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3634 8174 3634 8171 3636 8172 3642 8167
3630 8148 3612 8175 3611 8181 3616 8183
3620 8186
TIME...MOT...LOC 2002Z 220DEG 37KT 3615 8181
DSSpecial weather statement, Apr 20, 4:05 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
405 PM EDT MON APR 20 2015
VAZ016-202030-
CARROLL VA-
405 PM EDT MON APR 20 2015
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
EASTERN CARROLL COUNTY IN SOUTHWESTERN VIRGINIA...
* UNTIL 430 PM EDT
* AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR FANCY GAP...MOVING TO THE NORTHEAST AT
25 MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
FANCY GAP...
PIPERS GAP...
GLADESBORO...
AND DUGSPUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3659 8076 3665 8084 3688 8059 3682 8055
3674 8049
TIME...MOT...LOC 2002Z 230DEG 23KT 3668 8071
DSSpecial weather statement, Apr 20, 4:07 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
407 PM EDT MON APR 20 2015
VAZ023-024-034-035-202100-
ROCKBRIDGE VA-AMHERST VA-BEDFORD VA-BOTETOURT VA-
407 PM EDT MON APR 20 2015
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHEASTERN ROCKBRIDGE COUNTY IN WEST CENTRAL VIRGINIA...
NORTHWESTERN AMHERST COUNTY IN CENTRAL VIRGINIA...
NORTHWESTERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
SOUTHEASTERN BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA...
* UNTIL 500 PM EDT
* AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ARCADIA TO
NEAR LITHIA...MOVING TO THE NORTHEAST AT 35 MPH.
* WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THESE STORMS. VERY HEAVY
RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING WITH THIS LINE OF STORMS.
* LOCATIONS IMPACTED INCLUDE...
FORKS OF BUFFALO...
BIG ISLAND...
GLASGOW...
ORONOCO...
AND ALTO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3780 7917 3778 7907 3756 7919 3739 7981
3760 7965 3782 7918
TIME...MOT...LOC 2004Z 239DEG 31KT 3757 7963 3744 7974
DSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 9:07 PM EDT | Areal Flood Warning | RNK | Bland, Grayson, Pulaski, Smyth, Wythe | 6 hr |
| Apr 19, 9:34 PM EDT | Areal Flood Warning | RNK | Franklin, Henry, Patrick | 6 hr |
| Apr 19, 11:25 PM EDT | Special Weather Statement | RNK | Grayson, Smyth, Tazewell | 65 min |
| Apr 20, 12:19 AM EDT | Special Weather Statement | RNK | Bland, Grayson, Wythe | 26 min |
| Apr 20, 12:54 AM EDT | Areal Flood Warning | RNK | Carroll, Grayson, City of Galax | 9 hr |
| Apr 20, 3:00 AM EDT | Areal Flood Warning | RNK | Bland, Giles, Grayson, Pulaski, Smyth, Wythe and 1 more | 18 hr |
| Apr 20, 3:29 AM EDT | Areal Flood Warning | RNK | Franklin, Henry, Patrick | 6 hr |
| Apr 20, 10:13 AM EDT | River Flood Warning | RNK | Montgomery, Pulaski, City of Radford | 22 hr |
| Apr 20, 3:14 PM EDT | Special Weather Statement | RNK | Roanoke, City of Salem | 31 min |
| Apr 20, 3:23 PM EDT | Special Weather Statement | RNK | Carroll, City of Galax | 37 min |
| Apr 20, 3:43 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Henry, Pittsylvania | 34 min |
| Apr 20, 4:05 PM EDT | Special Weather Statement | RNK | Carroll | 25 min |
| Apr 20, 4:07 PM EDT | Special Weather Statement | RNK | Amherst, City of Buena Vista | 53 min |
| Apr 20, 4:16 PM EDT | Special Weather Statement | RNK | Montgomery, City of Radford | 29 min |
| Apr 20, 4:31 PM EDT | Special Weather Statement | RNK | Floyd | 29 min |
| Apr 20, 4:37 PM EDT | Severe Thunderstorm Warning | RNK | Grayson | 38 min |
| Apr 20, 4:50 PM EDT | Special Weather Statement | RNK | Halifax | 25 min |
| Apr 20, 4:51 PM EDT | Areal Flood Advisory | RNK | Montgomery, Roanoke, City of Roanoke, City of Salem | 114 min |
| Apr 20, 4:53 PM EDT | Areal Flood Advisory | RNK | Grayson | 5 hr |
| Apr 20, 5:00 PM EDT | Severe Thunderstorm Warning | RNK | Pulaski, Wythe | 30 min |
| Apr 20, 5:01 PM EDT | Special Weather Statement | RNK | Amherst | 59 min |
| Apr 20, 5:08 PM EDT | Severe Thunderstorm Warning | RNK | Halifax | 30 min |
| Apr 20, 5:18 PM EDT | Areal Flood Advisory | RNK | Pulaski, Smyth, Wythe | 3 hr |
| Apr 20, 5:22 PM EDT | Severe Thunderstorm Warning | RNK | Wythe | 23 min |
| Apr 20, 5:29 PM EDT | Special Weather Statement | RNK | City of Roanoke | 31 min |
| Apr 20, 5:34 PM EDT | Special Weather Statement | RNK | Pulaski, City of Radford | 56 min |
| Apr 20, 5:40 PM EDT | Flash Flood Warning | RNK | Pulaski, Wythe | 3 hr |
| Apr 20, 5:47 PM EDT | Special Weather Statement | RNK | Giles | 28 min |
| Apr 20, 5:54 PM EDT | River Flood Warning | RNK | Giles | 22 hr |
| Apr 20, 6:10 PM EDT | Special Weather Statement | RNK | Craig | 35 min |
| Apr 20, 6:38 PM EDT | Areal Flood Advisory | RNK | Alleghany, Botetourt, Craig | 3 hr |
| Apr 20, 6:41 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 34 min |
| Apr 20, 7:12 PM EDT | Special Weather Statement | RNK | Bath | 33 min |
| Apr 20, 9:44 AM EDT | Areal Flood Warning | RNK | Watauga | 3 hr |
| Apr 20, 3:10 PM EDT | Special Weather Statement | RNK | Rockingham | 35 min |
| Apr 20, 3:19 PM EDT | Severe Thunderstorm Warning | RNK | Caswell, Rockingham | 56 min |
| Apr 20, 3:29 PM EDT | Special Weather Statement | RNK | Wilkes | 61 min |
| Apr 20, 3:52 PM EDT | Tornado Warning | RNK | Caswell, Rockingham | 23 min |
| Apr 20, 4:03 PM EDT | Special Weather Statement | RNK | Watauga | 27 min |
| Apr 20, 4:30 PM EDT | Special Weather Statement | RNK | Ashe | 30 min |
| Apr 20, 5:42 PM EDT | Special Weather Statement | RNK | Watauga | 33 min |
| Apr 20, 7:01 PM EDT | Special Weather Statement | RNK | Watauga | 29 min |
| Apr 20, 7:35 PM EDT | Special Weather Statement | RNK | Alleghany | 25 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2015Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.